MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There was one other complaint for this lot.There are two medical device reports associated with this patient.This report is associated with the left eye.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following bilateral cataract extraction with intraocular lens (iol) implant procedures, vision is very blurry a year later.Vision is variable each day.Street signs are blurry and a magnifying glass is needed to read the newspaper.The consumer stated they had yag laser and touch up lasik in each eye following the initial implant procedure.The consumer is very dissatisfied.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information provided in a.3., b.3., b.5., and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was provided that the immediately after placement of the lenses on (b)(6) 2020, the astigmatism was not corrected.The doctor did yag laser which did not help.Later the touch up lasik was done on (b)(6) 2021, which corrected the residual astigmatism but the intermittent blurry and hazy vision continues.Doctor placed the punctual plugs on (b)(6) 2021, patient still having intermittent good and bad vision, and mostly bad.Some day¿s patient read newspaper and street sign and some days patient can't.Patients poor vision can't be corrected with glasses.Patient has not been diagnosed with macular edema, but is going on 10/28 for further testing.
 
Event or Problem Description
Additional information received stated that macula imaging was done which did not show edema.Ophthalmologist prescribed steroid medication four times daily.Which was tapered down to 2 times daily this week, 1 time daily next week and then stop.The medication did not made any difference to the vision.
 
Additional Manufacturer Narrative
All product and batch history records are quality reviewed prior to product release.Information was provided that the consumer had yag surgery, and later, touch up for lasik.Doctor also placed punctal plugs.Patient indicated still having intermittent vision issues.Patient did not wish to share doctors information but was scheduled for another doctors appointment to discuss issues.Additional information was provided that the patient saw ophthalmologist.It was reported that there was no macular edema.Doctor prescribed prednisone drops anyway with ni.Patient being referred to another ophthalmologist in spokane.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12517992
Report Number1119421-2021-01816
Device Sequence Number14732995
Product Code MFK
UDI-Device Identifier00380652418683
UDI-Public00380652418683
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.190
Device Lot Number15050044
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/21/2021
11/15/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/15/2021
12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale